Help with my nursing diagnosis!!! Please!! - page 2
Hi all! I get really confused with the nursing dianosis's. We must get the main diagnosis correct, but I am having a hard time. The patient suffered a pneumothorax, but the chest tube was taken out on day of assessment, only to... Read More
- 0Nov 18, '12 by Esme12, BSN, RN Senior ModeratorWell....now that I have the story......I would do an initial care plan in the patient with the chest tube and on pneumothorax and add the information about the pneumonia. It would be completely up to the CI and what the focus lecture is and what she is wanting the students to focus on. I always tried to find the patient with pertinent diagnosis to their present...or past lectures. What this CI requires is up to her.
Immediately after a chest tube is removed you still frequently assess lung sounds and assess for air leak from the chest tube insertion site. I agree with ImKosher that you need to clarify with your instructor on what her expectations are. That the patient has AFib I have no information that the patient has any of the complications from afib....but the same process applies. What is AFib? What causes afib? What are the complications of Afib? Is this patient on anti-coagulants? Do they have evidence of any blood clots to the lings or legs?or a DVT? (deep vein thrombus) They are AT RISK forIneffective peripheral tissue Perfusion.
OP it's ok if you do not understand....Read what I posted earlier it will help you a lot. But this pateint remains hypoxic and in pain.
- 0Nov 20, '12 by LlawverLook up respirtory alkalosis. Alot of the symptoms you are describing relate to that. If you just need one diagnosis I would go with impaired gas exchange r/t pneumothorax e/b increased respirations and hypercapnia. As far as tissue perfusion I would not go with that because his 02 sats are to be expected with his condition. A good way to know if tissue perfusion is inadequate is to check capillary refill and radial and pedal pulse. If the pulses are thready and weak it's a good indicator that not enough blood is reaching the extremities. They will often have tachycardia because the heart is trying to compensate and pump blood faster.
- 0Nov 20, '12 by Esme12, BSN, RN Senior Moderatorhypercapnea??? Hypercapnia or hypercapnea (from the Greek hyper = "above" and kapnos = "smoke"), also known as hypercarbia, is a condition where there is too much carbon dioxide (CO2) in the blood.
I am sure you mean hypocapnea. Hypocapnia or hypocapnea also known as hypocarbia, is a state of reduced carbon dioxide in the blood. "-pnea" actually means, "in the breath", not "in the blood". Hypocapnia usually results from deep or rapid breathing, known as hyperventilation. The body will hyperventilate to correct metabolic acidosis.